CaltechAUTHORS
  A Caltech Library Service

The scope of the hypothesis of Bayesian equilibrium

Ledyard, John O. (1986) The scope of the hypothesis of Bayesian equilibrium. Journal of Economic Theory, 39 (1). pp. 59-82. ISSN 0022-0531. https://resolver.caltech.edu/CaltechAUTHORS:20171114-133240240

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20171114-133240240

Abstract

What behavior can be explained as the Bayes equilibrium of some game? The main finding is-almost anything. Given any Bayesian (coordination) game with positive priors, and given any vector of nondominated strategies. there is an increasing transformation of each utility function such that the given vector of strategies is a Bayes (Nash) equilibrium of the transformed game. Any nondominated behavior can be rationalized as Bayes equilibrium behavior. Some comments on the implications of these results for game theory are included.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0022-0531(86)90020-7DOIArticle
http://www.sciencedirect.com/science/article/pii/0022053186900207PublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20170919-145551174Related ItemWorking Paper
Additional Information:© 1986 Academic Press, Inc. Received October 29, 1984; revised February 4, 1986. This paper is an extensive revision of one presented in the Theory workshop at Caltech and at the Institute for Mathematics and Its Applications at the University of Minnesota. I thank both sets of participants for their suggestions and comments. I especially thank Kim Border and Charles Plott who asked the right questions at the right times. The revision of the first version has benefited from the insightful and careful comments of Steve Matthews, Mark Satterthwaite, Robert Wilson, and a good referee. Finally, I thank the intransigent referee of Easley and Ledyard, whose misguided refusal to consider the behavior proposed in that as reasonable led me to the research reported here. Formerly SSWP 532.
Issue or Number:1
Classification Code:JEL: 026
Record Number:CaltechAUTHORS:20171114-133240240
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20171114-133240240
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83192
Collection:CaltechAUTHORS
Deposited By: Jacquelyn Bussone
Deposited On:15 Nov 2017 23:32
Last Modified:03 Oct 2019 19:03

Repository Staff Only: item control page